Alert archive / Michigan / Beach Hazards Statements in 2023
Beach Hazards Statement 4, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 7, 2023, 8:14 AM EDT for 4 counties in Michigan. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2023, 8:14 AM EDT (12:14 UTC)
- Expired
- Aug 7, 2023, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 96 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WHUS43 KDTX 071214 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 814 AM EDT Mon Aug 7 2023 MIZ048-049-055-063-080100- /O.NEW.KDTX.BH.S.0004.230807T1214Z-230808T0100Z/ Bay-Huron-Sanilac-St. Clair- 814 AM EDT Mon Aug 7 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High swim risk from high wave action and strong current. Dangerous swimming conditions expected. * WHERE...Bay, Huron, Sanilac and St. Clair Counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 5:28 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 7, 5:28 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
528 AM EDT Mon Aug 7 2023
.AVIATION...
The low levels remain saturated early this morning, with cigs in the
300-800 foot range across most of southeast Michigan, along with
patches of drizzle. There will be a gradual improvement in ceilings
today as diurnal mixing commences and northwest-north winds
increase, reaching 10-15 knots sustained, with gusts of 20-25 knots
during the afternoon. Scattered showers will likely redevelop during
the day, but impacts should be minimal. A northwest to southeast
clearing trend should then occur from mid to late evening, with
skies then mostly clear during the overnight hours with light
westerly winds.
.DTW THRESHOLD PROBABILITIES...
* High for ceilings aob 5kft through mid evening, then low.
&&
.PREV DISCUSSION...
Issued at 315 AM EDT Mon Aug 7 2023
DISCUSSION...
Early morning surface analysis shows an area of low pressure
centered directly over southeast Michigan, with a trailing trough
axis arcing southwest into northern Indiana. Mid level frontal zone
with associated deformation featured within the main height fall
center now over the Saginaw valley and thumb regions will gradually
ease to the northeast with time going forward this morning,
prompting a gradual decline in shower coverage across this corridor.
Surface low then takes residence over central lake Huron today, as
trailing height falls tracking by just to the south effectively
reinforce a pattern of broader troughing locally. This process will
draw the surface trough across southern sections early in the day,
which affords a limited window for renewed diurnally enhanced shower
production. Smaller subset of the model solution space maintains a
glancing shot of better vorticity advection tied to the trailing mid
level wave. Current observational and radar trends however lend
greater confidence for better precipitation coverage anchored with
the passage of the parent wave to remain south of the area. A
secondary window for shower development will emerge as the lingering
troughing engages daytime heating, particularly across the thumb,
where existing moisture depth proves adequate enough despite very
limited instability confined within the lowest 3km. Existing mid
level stability with paltry lapse rates above 700 mb will restrict
thunder potential today. Otherwise, cloudy and seasonably cool
conditions to mark the start of the work week. Highs targeted at
upper 60s to mid 70s.
Lower amplitude mid level west-northwest flow will govern conditions
locally during the midweek period, as the large scale pattern
maintains a split flow configuration. Lingering mid level troughing
releases eastward by Tuesday, offering a standard warming trend as
the thermal profile responds accordingly to increasing upper level
heights. Highs back in the lowers 80s most locations. Small signal
identified by the NAM for perhaps a diurnal shower or two to develop
near the Ohio border as low level lapse rates steepen. Moisture
quality/depth a concern at this stage, precluding any mention until
greater consensus emerges once the hi res solution space takes a
closer look.
Generally seasonable temperatures persist Wed-Thu, with little
variation in the upper height field while the gradient contracts
slightly with the passage of a northern stream wave across the
northern great lakes. Behavior of shortwave energy tied to the
southern stream offers the greatest uncertainty this forecast
period, with differences in placement, timing and magnitude lending
to meaningful deviations in prospective precipitation chances.
Forecast will continue to highlight a broader window for possible
development centered Wed night into Thursday. Perpetuation of this
pattern likely through at least Friday per extended guidance, with
an active north pacific flow working to direct additional shortwave
energy toward the region.
MARINE...
A low pressure systems will lift across southern Lake Huron and
southern Ontario today while merging with a trailing low pressure
moving across IN/OH. This will continue to bring elevated winds and
scattered showers with possible thunderstorms. North to northeast
winds will gust to around 30 knots this afternoon will continue to
bring high wave action across the nearshores of the northern Thumb
into Saginaw Bay. It will be possible to see occasional gales across
Lake Huron this afternoon. A Small Craft Advisory remains in effect
through today across Saginaw Bay and northern Thumb with expansion
of Small Craft Advisory to the remaining nearshore zones to Port
Huron by this afternoon as winds back more northerly. Winds turn out
of the northwest on Tuesday as the low moves slowing northeast into
Quebec. Winds and waves gradually decrease throughout the day
Tuesday as a high pressure builds into the region.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...None.
Lake Huron...Small Craft Advisory until 11 AM EDT Tuesday for LHZ421-422-441.
Small Craft Advisory from 4 PM this afternoon to 2 PM EDT Tuesday
for LHZ442-443.
Lake St Clair...None.
Michigan waters of Lake Erie...None.
&&
AVIATION.....SF
DISCUSSION...MR
MARINE.......AA
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 7, 3:42 AM EDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 342 AM EDT Mon Aug 7 2023 MIZ047>049-053>055-060>063-068>070-075-076-082-083-080745- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 342 AM EDT Mon Aug 7 2023 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight An isolated non-severe thunderstorm is possible today, capable of producing a brief period of heavier rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080745- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 342 AM EDT Mon Aug 7 2023 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A small craft advisory is in effect for the nearshore waters of lake Huron including Saginaw Bay through tonight. Refer to the latest marine forecast for detail. An isolated non-severe thunderstorm is possible today, capable of producing a brief period of heavier rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. MR
In the hours before
Local storm report, Aug 7, 7:16 AM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Detroit/Pontiac MI
716 AM EDT Mon Aug 07 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 1 NW Bay City 43.60N 83.90W
08/07/2023 M2.18 inch Bay MI Trained Spotter
24 hour rainfall total.
&&
Event Number DTX2300328
SSNearby
Beach Hazards Statements in Michigan, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.